Optimal control problems with delay, the maximum principle and necessary conditions

J.F. Frankena

Research output: Contribution to journalArticleAcademic

3 Citations (Scopus)
45 Downloads (Pure)

Abstract

In this paper we consider a rather general optimal control problem involving ordinary differential equations with delayed arguments and a set of equality and inequality restrictions on state- and control variables. For this problem a maximum principle is given in pointwise form, using variational techniques. From this maximum principle necessary conditions are derived, as well as a Lagrange-like multiplier rule. Details may be found in ref. [2], together with extensions to the Hamilton-Jacobi equation and free end point problems.
Original languageUndefined
Pages (from-to)53-64
JournalJournal of engineering mathematics
Volume9
Issue number1
DOIs
Publication statusPublished - 1975

Keywords

  • IR-85453

Cite this

@article{ef8d77c6e8ab4a5abb92db4e26837090,
title = "Optimal control problems with delay, the maximum principle and necessary conditions",
abstract = "In this paper we consider a rather general optimal control problem involving ordinary differential equations with delayed arguments and a set of equality and inequality restrictions on state- and control variables. For this problem a maximum principle is given in pointwise form, using variational techniques. From this maximum principle necessary conditions are derived, as well as a Lagrange-like multiplier rule. Details may be found in ref. [2], together with extensions to the Hamilton-Jacobi equation and free end point problems.",
keywords = "IR-85453",
author = "J.F. Frankena",
year = "1975",
doi = "10.1007/BF01535497",
language = "Undefined",
volume = "9",
pages = "53--64",
journal = "Journal of engineering mathematics",
issn = "0022-0833",
publisher = "Springer",
number = "1",

}

Optimal control problems with delay, the maximum principle and necessary conditions. / Frankena, J.F.

In: Journal of engineering mathematics, Vol. 9, No. 1, 1975, p. 53-64.

Research output: Contribution to journalArticleAcademic

TY - JOUR

T1 - Optimal control problems with delay, the maximum principle and necessary conditions

AU - Frankena, J.F.

PY - 1975

Y1 - 1975

N2 - In this paper we consider a rather general optimal control problem involving ordinary differential equations with delayed arguments and a set of equality and inequality restrictions on state- and control variables. For this problem a maximum principle is given in pointwise form, using variational techniques. From this maximum principle necessary conditions are derived, as well as a Lagrange-like multiplier rule. Details may be found in ref. [2], together with extensions to the Hamilton-Jacobi equation and free end point problems.

AB - In this paper we consider a rather general optimal control problem involving ordinary differential equations with delayed arguments and a set of equality and inequality restrictions on state- and control variables. For this problem a maximum principle is given in pointwise form, using variational techniques. From this maximum principle necessary conditions are derived, as well as a Lagrange-like multiplier rule. Details may be found in ref. [2], together with extensions to the Hamilton-Jacobi equation and free end point problems.

KW - IR-85453

U2 - 10.1007/BF01535497

DO - 10.1007/BF01535497

M3 - Article

VL - 9

SP - 53

EP - 64

JO - Journal of engineering mathematics

JF - Journal of engineering mathematics

SN - 0022-0833

IS - 1

ER -